Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with pneumonia, had drips of levaquin. Does upper lobe infiltrate mean pneumonia?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2396 Questions
What does right upper lobe infiltrate mean? I was in hospital 3 days last week diagnosed with pneumonia. This was on my discharge paper. I had 3 IV drips of Levaquin. Dr prescribed same by mouth for 10 more days. On my follow up visit to doctor's office I saw his partner who said only 5 days of Levaquin. What is the protocol for treating pneumonia with Levaquin? I am 86 yrs old. Have had pneumonia 3 times before. Thank you.
Posted Mon, 1 Jul 2013 in Lung and Chest disorders
Answered by Dr. Robert Galamaga 57 minutes later
Hello and thank you for sending your question.

This is a very good question and I will work on providing you with some information and considerations.

Generally a course of antibiotics for pneumonia will stretch from 7 to 10 days. In your case this would be adequate for treatment of pneumonia.

Upper lobe infiltrate is a medical terminology which is basically a description of pneumonia.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor